A 68-year-old female asked:
Disclaimer

if atorvastatin 20mg is affecting all the muscles in a old person with a heart desease,can we replace it with rosuvastatin 10mg ? thanks in advance.

2 doctor answers
Dr. William Haehl
45 years experience Family Medicine
Doubtful: Both of these "statins" can cause muscle pain as a side effect but it is worth a try. In my experience, pitavastatin (livalo) may cause less muscle irritation but is not as potent of a cholesterol lowering effect as the two above. Whatever you do, you need to discuss this with your treating doctor.
Answered on Feb 12, 2016
1
1 thank
Dr. Calvin Weisberger
50 years experience Cardiology
Statin: Sometimes substituting one Statin for another can help. As rosuvastatin is more potent than atorvastatin we would usually try a less potent stain
Answered on Feb 16, 2016
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 51-year-old male asked:
Dr. Donald Colantino
60 years experience Internal Medicine
Yes: There is no interaction to worry about. Your pharmacist can answer questions about your medications, also.
1
1 thank
A 49-year-old male asked:
Dr. Robert Grieco
36 years experience Family Medicine
Yes: Yes, no problem with adding co q 10. It may help with the most frequent side effect of statin medications which is muscle pains.
1
1 thank
A 79-year-old male asked:
Dr. James Chapman
40 years experience Cardiology
Yes: But no scientific evidence that this will help.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month